How To Lose Weight on Tamoxifen (All You Need to Know)

0
18
How To Lose Weight on Tamoxifen
How To Lose Weight on Tamoxifen

Breast cancer patients have used Tamoxifen for more than 30 years. The link between obesity and weight gain is not well established in most studies. A type of hormone therapy is a selective estrogen receptor modulator (SERM) such as Tamoxifen. Tamoxifen is marketed as Nolvadex under the brand name.

Tamoxifen works by attaching to the estrogen receptors in breast cells and preventing estrogen from binding to them. Tamoxifen controls breast cancer growth and reproduction by preventing estrogen from binding to the receptors.

Tamoxifen was suggested by the American Society of Clinical Oncology Trusted Source in 2013 as an endocrine therapy for women over 35 who are at risk for breast cancer.

What Is Tamoxifen?

Tamoxifen is a drug used to treat breast cancer. It’s also used in the treatment of certain other conditions, such as endometrial and uterine cancers, ovarian cancer, and advanced or recurrent prostate cancer. Some women who take Tamoxifen also experience side effects, such as weight gain. If you take Tamoxifen, it can cause weight gain, especially around your middle. This may be hard to believe, but this happens to many people who take Tamoxifen.

What Are the Side Effects of Weight Gain?

Weight gain is one of the major concerns among women on Tamoxifen. No matter which medication you take (including Tamoxifen), weight gain is a possibility. The following are just a few of the potential side effects according to Breastcancer.org:

  • Hot flashes
  • Blood clots
  • Mood swings
  • Depression, and
  • Weight gain

There is also a possibility of weight gain as a side effect, according to the Cleveland Clinic.

Why Have I Gained Weight When There Is No Link Between Tamoxifen and Weight Gain?

The answer is…there is no single aspect we can pinpoint. It is a combination of a number of factors.

  • Chemotherapy

The WHEL study we discussed earlier found a significant connection between chemotherapy and weight gain. In addition, there are other factors to consider.Chemotherapy is the standard treatment for breast cancer, and anthracycline and taxane-based regimens are considered first-line therapies for most patients. However, the efficacy of these treatments is limited by acquired drug resistance, which can be caused by a number of mechanisms, including overexpression of efflux pumps, altered drug metabolism, and increased DNA repair.

  • Metabolism

You lose metabolic speed as you age (the rate at which you burn calories). Therefore, losing weight is much more difficult than it used to be. There are ways, such as exercise, to combat a slowing metabolism.

But most people don’t like to exercise. They also forget to eat. This means that their metabolism slows down even more. If you’re looking for the best way to lose weight, there are certain things that you have to do. You must be consistent. You have to make sure that you stick with your diet. And, of course, you have to exercise. If you’re going to do all of these things, then you’ll be able to lose weight quickly.

  • A Lack of Physical Activity

A breast cancer diagnosis is completely natural to cause a decline in physical activity. Your body is recovering from surgery or chemotherapy.

It is easy for weight to increase when there is less activity, as less activity burns fewer calories. When we look at the situation in its entirety, we can see the following:

  • A cancer diagnosis,
  • An intensely emotional situation (worry, anxiety, and fear),
  • A lack of physical activity, and
  • The treatment itself.

The reason for gaining weight is completely understandable.

LEAVE A REPLY

Please enter your comment!
Please enter your name here